Jump to content



Photo

Cold Turkey By Accident


  • Please log in to reply
9 replies to this topic

#1 Gramie

Gramie

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 22 April 2015 - 11:19 PM

Oh, I AM SO GLAD AND GRATEFUL THAT I HAVE FOUND THIS FORUM!!!

For the last few nights I have been unable to sleep, gasping for breath every time I dropped off, and having to sit up to breathe and sleep for 2 or 3 hours.  This morning I thought I was going crazy.  I had my first ever panic attack and that only made it harder to breathe. I had NO IDEA what was wrong with me.  I started a list of my symptoms for a call to my GP:  anxiety, panic, unable to breathe, terrible diahrrea, crying, itching, shaking.  I started to pray for help, really quite frightened.  I had several thoughts come to my mind.  The first was to get my inhaler (not used since last winter for bronchitis).  That helped me catch my breath.  Then I had the distinct impression that I was in withdrawal, but from WHAT???  I checked my weekly pill case and realized that somehow I had failed to include the Cymbalta for this week.  So now it is Wednesday morning and my last day of 60mg (30 mg twice a day) was last Thursday.  I had been cold turkey since Thursday.  Surprise!!

 

I have RA and fibromyalgia and the cymbalta was supposed to help with the fibro.  I have been on it for about a year, and have felt lousy the whole time, and never really felt that it helped the fibro pain anyway.  I am 62 and took early retirement because the RA was not controlled at all.

 

After doing some research about Cymbalta withdrawal, I finally found this web site.  I called my doctor and had to leave a message that explained that I was cold turkey and quite freaked out by the intensity of the withdrawal, so much so that I wanted a taper plan because I am DONE with this toxin.  Amazingly, the sweet nurse that called me back had gone through an almost identical experience a few years ago when she ran out of meds and the pharmacy was closed for Memorial Day.  She was totally sympathetic and actually understood how frightened i was.  She said that the doctor had suggested staying at 30mg for a few weeks and then stopping completely.  She said that is was actually harder than that, and i might look for some better advice.  I will definately use the counted balls process and take it slower if need be.

 

I am just thrilled with the love and support of other members on this site.  You have made me feel that getting through this is possible.  As I read some of your kind and positive message to each other, tears just rolled down my checks. 

 

Thank you for a place where I feel understood and not judged.  I may need your help as I go through this, but I have done many terribly hard things in my life before, and I will succeed with this.

 

Gramie

 


#2 lady2882Nancy

lady2882Nancy

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 1,270 posts
  • LocationSaskatchewan, Canada
  • why_joining:
    I need help and I know I will feel better if I can offer help to others

Posted 24 April 2015 - 12:31 PM

Welcome Gramie

If you have any questions we will be more than happy to help.

I hope you are feeling better now. The bead counting is by far the best way to stop taking this drug.

Take care of you and be well


#3 swabna99

swabna99

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 30 April 2015 - 02:50 PM

I was on duloxentine 60 mg made by Actavis for 2 yrs. I recently started feeling really tired and irritated with everyone. I had no motivation to do anything but sit around. Things that mattered at one point was like awe I don't feel like it today.So I decided to stop cold turkey but everyone told me not to. I called the doctor after being off the meds for 4 days and he told me to step down to 30 mg.I agreed and started taking that amount. The problem is I'm allergic to the inactive ingredients in the 30 mg dose. It causes my throat to swell and my breathing is horrible. I ended up at the ER because of the reaction of  the inactive ingredients. I have no choice but to go cold turkey I guess because I do not want to take this poison anymore! I want my life back. Does any one have any suggestions?


#4 FiveNotions

FiveNotions

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 3,686 posts
  • LocationUS, East Coast
  • why_joining:
    I want my life back!

Posted 30 April 2015 - 09:59 PM

Hi Swabna, I'm so sorry you got slammed with the reaction to the 30 mg stuff ... that sounds totally scary ... not what you needed on top of everything else involved with getting off crapalta ... and, it put you into a forced cold-turkey ...

 

I went cold turkey, and I do not recommend it ... I was sick as a dog....

 

bead counting is the better way ... why not consider it? my thought would be to get yourself back on the full dose -- the stuff to which you don't have an adverse reaction .... get stable, and then bead count your way down ... it takes some time to do this, but time is what's essential for your brain to begin, slowly, to readjust itself and begin regulating it's own serotonin ...

 

Keep posting, the wonderful folks here will do everything they can to help you ... I owe my life to them!


#5 umopepisdn

umopepisdn

    Member

  • Members
  • PipPip
  • 12 posts
  • LocationNJ

Posted 01 March 2016 - 03:08 PM

This same exact situation happened to me.  I have RA and Fibro... i was i given the 60mg of cymbalta for the fibro.  

I lost my job, and never thought this would happen when I couldnt fill my Rx because I had no insurance.  I made it to day 3 past... and suddenly i became severely nauseous.  I was mid bath with my toddler and felt horrible... i gave him some toys in the tub and move to the toilet... severe sweats, spinning.. suddenly i got diarrhea, I got up and used the toilet.. i felt like I couldnt see.  My son started calling for me.  I had to call his father to come get him.  I stripped from my clothing because i felt like i was on fire.  I laid down on the cold tile until he got here.  I managed to sleep some in a reclined position.. but got up frequently to use the bathroom.  I was covered in sweat, and was so dizzy and lightheaded i couldnt see.  The headache was unbearable and i had so much strange pain that I actually envisioned hurting myself to get rid of it. (later after research see these are brain zaps, i guess).  I honestly thought I was going to die.  

 

I'm so scared to come off of this medication, but i no longer want to take it.  My next doctor appointment I will discuss it with him.. I'd rather be in wheelchair unable to walk than feel that pain ever again.  


#6 umopepisdn

umopepisdn

    Member

  • Members
  • PipPip
  • 12 posts
  • LocationNJ

Posted 01 March 2016 - 03:11 PM

  How long did you feel the effects of withdrawal?

 

 

I went cold turkey, and I do not recommend it ... I was sick as a dog....

 

 


#7 gail

gail

    God-like

  • Site Supporter
  • 5,587 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 01 March 2016 - 03:20 PM

Hello Umo

Welcome to the forum. Awful how people go haywire after a missed dose or cold turkey.

Be aware that most doctors are not aware of that and often recommend that you go down for a week or two then stop. That is a no no and no again.

Your withdrawal can be controlled by the bead counting method.

I am telling this because it happens very often, very often that the doctor's recommendation is wrong.

I understand your saying about the wheelchair. No need to go there again. Should you need info on this, post again.

#8 gail

gail

    God-like

  • Site Supporter
  • 5,587 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 01 March 2016 - 03:22 PM

Concerning FiveNotions, she is on leave of absence. Many, many months up to a year before she felt better.

#9 umopepisdn

umopepisdn

    Member

  • Members
  • PipPip
  • 12 posts
  • LocationNJ

Posted 01 March 2016 - 04:56 PM

Thanks for responding Gail!

 

I actually just told my boyfriend that tonight I want him to help me count the beads in my pills.  I'm not sure how many are in there.  It's a generic.

 

I am going to go slow, because i'm scared.  after having 2 bouts of "missed" medication.. i can't end up like that again.  It was scary, I have a small child and he needs constant care, and to be driven to school so I can't be completely out of commission. :) 

 

It's crazy to think after all of the healthy choices I make with my life that I started this drug without really looking into it.  I was just desperate for relief. sigh.  

and as I continue reading this forum, I see now that maybe this mystery weight gain, isn't actually mysterious.  


#10 gail

gail

    God-like

  • Site Supporter
  • 5,587 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 01 March 2016 - 05:21 PM

Hey Umo, we were all desperate for relief and didn't look up that med either so don't blame yourself!

Before you bead count, make sure that you are stable on the dosage you are taking.

About the weight gain, you are right. I was on it for a short period and it made the depression and anxiety much much worse, I lost weight instead. Most members report weight gain that drops easily afterwards.

You may get lost in the forum so check the box to your upper right for immediate response to your topic. Best is to start one of your own. ♥



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users